MAUDE Adverse Event Report: COOK ENDOSCOPY FUSION WIRE GUIDED EXTRACTION BASKET; FFL, DISLODGER, STONE, BASKET, URETHRAL, METAL

COOK ENDOSCOPY FUSION WIRE GUIDED EXTRACTION BASKET; FFL, DISLODGER, STONE, BASKET, URETHRAL, METAL
Catalog Number FS-XB-2X4
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Foreign Body In Patient (2687)
Date of Event 04/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The instructions for use state that "other potential complications associated with biliary stone or foreign body removal include, but are not limited to: impaction of the object." the instructions for use contain the following warning statement: "surgical intervention may be required if impaction occurs." the instructions for use contain the following caution statement: "caution: if difficulty is encountered when removing basket from duct, moderate force may be applied by pulling on handle to manually fracture the stone.If passage is still restricted, surgical intervention may be necessary." prior to distribution, all fusion wire guided extraction baskets are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an isolated occurrence.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
The following was reported to cook: during an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook fusion wire guided extraction basket.While attempting to pull the basket out, the basket wire broke and the basket became stuck inside the patient's duct.The patient went to the operating room for an open cholecystectomy to have the basket removed.Per the user medwatch (b)(4) received from the fda on 04/27/2017: "doctor inserted extraction basket into duct during ercp (endoscopic retrograde cholangio-pancreatography).While attempting to pull the basket out the wire broke and basket became stuck in duct.".
 
Event or Problem Description
The following information was reported on 05/05/2017: "the following was reported to cook: during an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook fusion wire guided extraction basket.While attempting to pull the basket out, the basket wire broke and the basket became stuck inside the patient's duct.The patient went to the operating room for an open cholecystectomy to have the basket removed.Per (b)(4) received from the fda on 04/27/2017: doctor inserted extraction basket into duct during ercp (endoscopic retrograde cholangio-pancreatography).While attempting to pull the basket out the wire broke and basket became stuck in duct." the further information was received 05/31/2017 as follows: an attempt was made to fracture the stone to remove the basket.The basket was not impacted with the stone.The wire detached [broke] from the basket [device, no other portion of the device detached in the patient].The basket remained in the patient.Only the basket was stuck in the patient, as the basket was intact coming out of the patient's mouth.The patient was transferred to the operating room for a cholecystectomy to remove the device.It was unknown if lithotripsy was being performed.On 06/20/2017 we received information that lithotripsy was not being performed during this procedure.

Brand Name
FUSION WIRE GUIDED EXTRACTION BASKET
Common Device Name
FFL, DISLODGER, STONE, BASKET, URETHRAL, METAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key6547246
Report Number1037905-2017-00255
Device Sequence Number10919606
Product Code FFL
UDI-Device Identifier00827002319059
UDI-Public(01)00827002319059(17)190531(10)W3725546
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/21/2017
Report Date (Section F) 04/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberFS-XB-2X4
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date04/06/2017
Device Age11 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/05/2017
Supplement Report FDA Received Date06/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Date Report Sent to FDA04/12/2017